Home Menopause Forum My Menopause Symptoms & Solutions

Migranes can I take HRT

SkingSking Posts: 1

Hi, can anyone help I have been suffering terribly with migranes since my menopause started but my doctor says I can’t have HRT bcause of them. I’ve been prescribed beta blockers but these are not helping with the night sweats and sleeping problems. Anyone else suffering?

Comments

  • KazKaz Posts: 475 mod

    Hi Sking!

    Welcome to the forum.

    I have had this issue for years! Refused HRT because of migraines.

    After speaking to one of the experts on the Ask Me Anything discussions, she suggested that patches or gel were suitable for migraines sufferers (subject to health and blood pressure checks).

    I went back to my GP armed with the information - he agreed and gave me patches. I'm seven weeks in and my life is transformed.... No flushes, sleeping better, mood improved. I waited 15 years for this! Best thing though, rather than make my migraines worse, they have improved too! Rather than 2 or 3 a week, I'm down to one a month.

    I would absolutely recommend asking again. The problem is with HRT tablets, but the patches and/or gel deliver the hormones through the skin, which reduces the problems for migraines sufferers.

    See below for more info!

    Good luck! 😊


  • TraciATraciA Posts: 3

    I have suffered with migraines for around 10 years my GP was doing nothing . After yet another hospital admission I was given the details of the national migraine centre in London it’s a charity and they ask for a donation. I went and they transformed my life I no longer get migraines ( just other menopausal symptoms) I was given a low dose anti depressants taken at night and also HRT . The doctor I saw at the clinic said the migraines were hormonal . Hope this helps .

  • KazKaz Posts: 475 mod

    Hello TraciA.

    So happy you've finally got the help you needed. I'm exactly like you, my life has been transformed with the help of HRT. Migraines down to one a month. It's a great feeling isn't it? ☺️☺️😊

Sign In or Register to comment.